Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what options do I have now
Feb 24, 2003

Doctor meds are viramune/combivir/viread. Long time on combivir. My VL is going up, what options do I have now. Vl with ultrasound is 500 copies. I am also diabetic and hate to take kaletra because the norvir makes all my lab results go up (lipids, sugars) thanks

Response from Dr. Young

Thanks for your question.

It's tough to answer your question here with any accuracy, since the answer depends a ton on what medications you've taken before, and most importantly, what amount of drug resistance that you have now.

The key part is to first figure out if you have resistance or if your viral load elevation is a lab error or possibly due to immune stimulations (things like recent vaccinations, infections or herpes flair). Most clinicians are not apt to make large changes in treatment for low viral loads, like those around 500.

A key difficulty is assessing resistance for persons with viral loads below 1000 copies, but recent advances in resistance testing (largely from Virologic) permits detection of resistance from persons with viral loads as low as 500. With recent data that suggests to me that our genotypic predictors of resistanc to Viread are inadequate, I've been recommending getting both a phenotypic and genotypic resistance test for persons who are experiencing confirmed virologic failure of tenofovir-based treatments. As such, I'd think that it be a good idea for your situation, surely before switching to a new regimen.

Hope this helps, BY



Previous
Are the guys in the UK as clever as you?
Next
False positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement